Readers ask: What Medications Cause Brusing In The Elderly?

Readers ask: What Medications Cause Brusing In The Elderly?

Blood thinners, aspirin, and some antibiotics can contribute to bruising because of the anticoagulant properties they have. Drugs prescribed to treat allergies, eczema, and asthma, called topical and systemic corticosteroids, can also have an effect when it comes to causing bruising in elderly patients.

What medications can cause unexplained bruising?

Why do I bruise or bleed easily? Some medicines can cause easy bruising and bleeding. Examples are aspirin, pain medicines like ibuprofen (Motrin) and naproxen (Aleve), and blood thinners. If you take one of these medicines, talk to your doctor to see if you should keep taking the medicine.

What drug causes you to bruise?

NSAIDs (non-steroidal anti-inflammatory drugs) like ibuprofen (Motrin, Advil) and naproxen (Aleve) inhibit platelet function and will lead to easy bruising.

What blood pressure meds cause bruising?

The blood- pressure pill verapamil can occasionally cause bruising all by itself. Ask if a different medication would be appropriate for your blood pressure control. Other helpful nondrug approaches to bruising include applying ice shortly after impact. We are also fond of an herbal spray preparation called BruiseAway.

What causes bruising in senior citizens?

According to the Mayo Clinic, skin becomes thinner with age, resulting in a smaller barrier between skin and the blood vessels that burst to cause bruising. Skin also loses some of its fatty layer as the body ages, and this fatty layer cushions blood vessels, allowing them to absorb impact rather than burst.

Why would bruises suddenly appear?

Sudden unexplained bruising or blood spots under the skin or a sudden increase in the frequency of bruising may be caused by: A medicine, such as aspirin or blood thinners (anticoagulants). Infection that causes the buildup of toxin in the blood or tissues (sepsis).

You might be interested:  Often asked: How Many Elderly People Are In Africa?

What medications cause bleeding under the skin?

Drugs such as aspirin, steroids, or blood thinners can cause bleeding into the skin.

Can statins cause bruising?

Rare side effects of statins (which may affect up to 1 in 1,000 people) include: visual disturbances. bleeding or bruising easily. yellowing of the skin and eyes (jaundice)

Can seizure medications cause bruising?

easy bruising, unusual bleeding; or.

Can metformin cause bruising?

Tell your doctor immediately if any of these rare but very serious side effects occur: easy bleeding/bruising, signs of infection (e.g., persistent sore throat, fever), persistent nausea, severe stomach/abdominal pain, yellowing eyes/skin, dark urine.

Can heart medication cause bruising?

Bruising. You may have bruising while you’re taking Plavix. Bruising is common with medications, such as Plavix, that prevent your body from forming blood clots. Bruising occurs when small blood vessels underneath your skin break open and release a small pool of blood.

Can you get a bruise from a blood pressure cuff?

Please be aware that bruising may occur while you are wearing this device. Repeated squeezing of the upper arm is unavoidable and uncomfortable and may result in some bruising under the cuff. Between recordings, your hand and arm should return to normal.

Can High BP cause bruising?

High blood pressure can often occur without related symptoms. Easy bleeding and easy bruising can be due to problems with blood clotting or other illnesses. Fatigue may accompany many physical and psychological conditions. Keep track of your symptoms.

What helps with bruising in elderly?

If the skin does get injured, apply cold compresses and keep the area elevated. Then, apply warm compresses to increase circulation to speed up healing of the bruise. Over-the-counter medications, such as Vitamin K creams, may help bruises fade away quicker.

You might be interested:  Why Elderly Shouldnot Take Steroids?

How do you treat an elderly bruise?

The treatment for a bruise is most effective right after the injury, while the bruise is still reddish. A cold compress such as an ice pack or a bag of frozen vegetables should be applied to the affected area for 20-30 minutes in order to speed healing and reduce swelling. Do not apply ice directly to the skin.

How do you treat bruises in the elderly?

Healing:

  1. Apply a cold compress to the bruise for 20 minutes to reduce the blood flow to the area. This may reduce the size of the bruise and decrease inflammation.
  2. Elevate the bruised area if at all possible.
  3. Wrapping the area with a compression bandage can help decrease swelling.

Alice Sparrow

leave a comment

Create Account



Log In Your Account



Adblock
detector